Dr. Greg, Will definitely keep you posted. Thanks muchly for your prayers. I may need to reach out to you in the future. I am keeping you on my list. He is scheduled for an immunologist/allergist on Oct. 4th. I'll be anxious to see what he says also. God bless and know how much your advice is appreciated.View Thread
Dear Dr. Greg, we found light therapy this week - while a 45 minute drive from home, we find it to be very valuable. His first visit heeded excellent results of his symptoms. I am very concerned for his overall health with his heart and breathing. I have asked his wife to report to me daily and I will help her get educated about symptoms of heart attack and stroke - thanks for that advice. We are starting him on a gluten free diet this week and will let you know in the future how this worked. He is scheduled for a scope for seliac - Thank you for your time and your thoughts. We are desparate and appreciate all advice. I will keep you updated. Susan Crawford 9/20/12View Thread
Thank you Dr. Tareen - Tim went to a light treatment in his dermatologist office last week and experienced immediate relief from his symptoms. I agree that he needs to get off the Prednisone and the Methotrexate and will work toward that goal. Interestingly, through all of this we found a cousin who suffers with the same condition. He said he found an allergist that told him to get off wheat and it took 6 months, but he has not had any flare ups of this condition in 5 years. Now that is remission! Thanks muchly.View Thread
DearDrGreg and Others: My son Tim suffers from this terrible condition dyshidrotic eczema and it is very severe. He is 30 years old and has had it since he was 17 and it worsens every year with no relief. He has seen just about every referred dermatologist in our area and nothing puts a dent in helping him except for Prednisone. He has been on Prednisone so much and it is not healthy for him. As soon as the dosepak runs down, the condition flares right back up again. His health is very poor as a result of the condition AND the medications. He is depressed, not sleeping, difficulty breathing, heart racing (is that panic attacks?) he wakes up and can't breathe and thinks he is dying, severe anxiety, pacing, stressing, can't stand the pain and itching, his hands and feet are painful - his feet to stand on and his hands to even move his fingers. The skin is very thick and his hands are very swollen. I realize some of these symptoms may be side affects from the medications. He takes antibiotics, prednisone and his new doctor has him taking Methotrexate which she says they are using in trial in cases of severe skin conditions receiving no relief from any medications. Sometimes he gets so tired of the side affects from the meds that he self medicates with drinking. We are at our wits end. Dr. Greg, I am going to send him to the tanning salon tomorrow and tell him to go every day. No one has any answers for him. I have pictures if you want to see them. We are willing to travel if you can help him. I consider his condition very serious indeed. Thanks for listening.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.